Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 22, 2005, 5:54 PM EDT for Hampton County, South Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 5:54 PM EDT (21:54 UTC)
- Expired
- Apr 22, 2005, 6:46 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 222154
SVRCHS
SCC049-222245-
/O.NEW.KCHS.SV.W.0036.050422T2154Z-050422T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 645 PM EDT
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF SHIRLEY...OR ABOUT 13 MILES SOUTHEAST OF SYLVANIA...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SHIRLEY...
SCOTIA...
ESTILL...
LENA...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3273 8141 3262 8138 3262 8138 3271 8112
3283 8116
$$3 follow-up statements
000
WWUS52 KCHS 222215
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT FRI APR 22 2005
SCC049-222245-
/O.CON.KCHS.SV.W.0036.000000T0000Z-050422T2245Z/
HAMPTON-
615 PM EDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HAMPTON COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHIRLEY...OR ABOUT 18 MILES EAST OF SYLVANIA...MOVING
EAST AT 30 MPH.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3272 8140 3261 8136 3261 8137 3270 8112
3289 8103
$$000
WWUS52 KCHS 222227
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT FRI APR 22 2005
SCC049-222245-
/O.CON.KCHS.SV.W.0036.000000T0000Z-050422T2245Z/
HAMPTON-
626 PM EDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HAMPTON COUNTY...
AT 621 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
WITH A SEVERE THUNDERSTORM. THE STORM IS ALSO CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SCOTIA...OR ABOUT 16 MILES SOUTH OF HAMPTON...MOVING EAST AT 30 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3272 8140 3261 8136 3261 8137 3270 8112
3289 8103
$$000
WWUS52 KCHS 222246
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT FRI APR 22 2005
SCC049-222256-
/O.EXP.KCHS.SV.W.0036.000000T0000Z-050422T2245Z/
HAMPTON-
646 PM EDT FRI APR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY EXPIRED AT 645
PM...
AT 642 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3272 8140 3261 8136 3261 8137 3270 8112
3289 8103
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:20 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 22, 3:20 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT FRI APR 22 2005 .SHORT TERM /TONIGHT THROUGH SUN NIGHT/...BATCH OF MID LVL CLOUDS ASSOCIATED WITH A WEAK SHORT WAVE PUSHING OFFSHORE THIS AFTN WITH CU FIELD POPPING UP ELSEWHERE. FURTHER WEST...A LINE OF CONVECTION HAS FIRED ACROSS CENTRAL GA ALONG AN AXIS OF HIGHER PW/S. A MORE INTENSE SQUALL LINE TYPE FEATURE IS RACING ACROSS NRN GA INTO UPSTATE SC. THE GFS SHOWS THIS LINE MOVING INTO THE CWA AROUND 00Z. STILL THE POTENTIAL FOR SEVERE WEATHER WITH THIS LINE ALTHOUGH INSTABILITY LIKELY TO WEAKEN WITH TIME AFTER SUNSET. MAIN HAZARDS WILL BE STRONG WINDS AND HAIL WITH LOW WET BULB ZERO HEIGHTS AND INCREASING LLJ AHEAD OF THE FRONT. WILL INCLUDE MENTION OF THESE THREATS IN THE FCST. NAM/GFS IN GOOD AGREEMENT WITH TIMING OF FRONTAL PASSAGE EARLY TOMORROW AFTN WITH MOST PRECIP MOVING OUT OF THE AREA BY AROUND 18Z. EXPECT A BREEZY DAY TOMORROW WITH DECENT MIXING OF STRONG LOW LVL WINDS DOWN TO THE SFC. CAA TO KICK IN IN EARNEST TOMORROW NIGHT WITH -4 TO -6 H85 TEMPS. EXPECT LOWS AROUND 40 MOST AREAS SUN MORNING...JUST ABOVE RECORD LEVELS. TEMPS TO REMAIN WELL BELOW NORMAL SUN WITH CONTINUED CAA AS UPPER TROUGH YET TO MOVE THROUGH. RECORD MIN HIGH TEMPS ARE POSSIBLE SUN. COOLEST TEMPS LIKELY MON MORNING WITH HIGH PRES BUILDING IN ALLOWING FOR BETTER RADIATIONAL COOLING CONDITIONS. LATEST MET NUMBERS SHOWING MID TO UPPER 30S BUT HAVE NOT GONE THAT LOW JUST YET. HOWEVER...THE RECORD LOWS OF 39 FOR CHS AND 42 FOR SAV APPEAR TO BE IN JEOPARDY. WILL ALSO HAVE TO KEEP AN EYE ON FROST POTENTIAL WITH SMALL DEWPOINT DEPRESSIONS AND LGT WINDS. && .LONG TERM /MON THROUGH FRI/...ZONAL FLOW SETS UP ALOFT MON WITH SFC HIGH PRES TO THE SOUTH PROVIDING SUNNY SKIES. UPPER FLOW BEGINS TO BACK TO THE SW AS ANOTHER TROUGH APPROACHES THE EAST COAST WED. RAIN CHANCES BEGIN TUE AS HIGH PRES SHIFTS OFFSHORE AHEAD OF COLD FRONT AND CONTINUE INTO WED AS FRONT PASSES BY. HIGH PRES RETURNS FAIR WEATHER TO THE AREA THU INTO FRI WITH TEMPS CLIMBING BACK TO NEAR CLIMO LEVELS. && .FIRE WEATHER...MUCH DRIER AND COOLER WEATHER EXPECTED ON SUNDAY BEHIND THE FRONT SATURDAY. BREEZY CONDITIONS ARE ALSO LIKELY TO PERSIST WITH DECENT MIXING OF STRONG LOW LVL WINDS TO THE SFC. THUS...HAVE HEADLINED CRITICAL RH AND WINDS IN THE FWF FOR SUNDAY. LATER SHIFTS MAY NEED TO ISSUE A FIRE WX WATCH IF CONDITIONS WARRANT. && .MARINE...WILL GO AHEAD AND RAISE SCSEC FOR SC WATERS TONIGHT AS SEAS CONTINUE TO BUILD WITH FAVORABLE S-SW FETCH TONIGHT. HAVE NOT YET SEEN SCSEC CRITERIA IN CHS HARBOR FOR THIS AFTERNOON...BUT BELIEVE IT WILL GET A LITTLE PUSH TO HIGHER WINDS AS THE SEA BREEZE EFFECTS STRENGTHEN. WILL MAKE THIS DECISION WHETHER TO CONTINUE IT OR NOT BY THE AFTERNOON FCST TIME /AROUND 1930-20Z/. STRONGER LOW LEVEL WINDS TO MOVE IN LATE TONIGHT AND SAT...AND WILL MENTION SCA CONDITIONS FOR ALL BUT GA WATERS 0-20 NM OUT FOR SAT. COLD FRONT TO REACH THE COAST OF THE GA/SC CWA BY 18Z...THEN PASSES THRU THE WATERS IN THE MID AFTERNOON. STRONG CAA TO DEVELOP IN WAKE OF FRONT LATE SAT INTO EARLY SUN. SUSTAINED WINDS CERTAINLY WILL NOT REACH GALE FORCE...WITH GEOSTROPHIC FLOW ONLY REACHING 30-35 KT...BUT COULD SEE WIND GUSTS TO NEAR GALE FORCE ON THE NRN SC WATERS AND OUTER GA WATERS SAT NIGHT INTO SUN. WILL CONTINUE TO HEADLINE THIS IN THE FCST. CONDITIONS TO IMPROVE SUN NIGHT AND MON AS HIGH PRES BUILDING E FROM THE GULF OF MEX SHIFTS INTO THE ATLC. BETTER CONDITIONS ARE ONLY TEMPORARY AS WINDS AND SEAS INCREASE AGAIN TUE AND WED AHEAD OF THE NEXT COLD FRONT. THAT FRONT MAY MOVE THRU BY LATE WED. && .AVIATION...LOOKS LIKE BEST CHANCE OF CONVECTION AT SAV AND CHS TO OCCUR 03-07Z SAT AS SQUALL LINE NOW IN NRN GA MOVES ON THRU. CERTAINLY COULD BE SOME ACTIVITY PRIOR TO THIS HAPPENING WITH INTERACTION OF OUTFLOWS...SEA BREEZE AND CONVECTION IN CENTRAL GA...BUT TIMING WAY TO UNCERTAIN. WILL ADJUST FCST IF NECESSARY. LINGERING RAIN OR SHOWERS BEHIND SQUALL LINE LATE TONIGHT INTO EARLY SAT...UNTIL FRONT CLEARS THE AREA BEFORE 18Z. HAVE INCLUDED GUSTY WINDS AT CHS THIS AFTERNOON WITH BETTER MIXING...WITH CONVECTION TONIGHT...BUT HAVE OPTED TO NOT INCLUDE FOR SAT...WITH CLOUD COVER CUTTING DOWN ON MIXING UNTIL FROPA AND CAA DEVELOPS LATE IN THE FCST PERIOD OR AFTER 18Z SAT. && .LAKE WINDS...RECENT REPORTS FROM PINEVILLE NEAR LAKE MOULTRIE SHOWING NEAR 15 KT...THE HIGHEST ITS BEEN SO FAR TODAY. WILL WATCH TO SEE IF BETTER MIXING DEVELOPS BEFORE 20Z...OTHERWISE MIGHT BE TEMPTED TOP DROP LAKE WIND ADVISORY A LITTLE EARLY. FOR TONIGHT WILL MAX OUT WINDS AT 15-20 KT ACROSS THE LAKE...ALTHOUGH HIGHER GUSTS CERTAINLY LIKELY IN AND NEAR CONVECTION. THAT CAN BE HANDLED WITH ANY STATEMENTS...BUT WILL PASS ON TO EVE SHIFT TO KEEP CLOSE WATCH ON INCREASING LOW LEVEL WINDS AND SEE IF THEY ARE REALIZED OVER THE LAKE. A BETTER CHANCE OF LAKE WIND ADVISORY CRITERIA SAT INTO EARLY SUN...ESP BEHIND THE FRONT WHICH MOVES THRU PRIOR TO 18Z SAT. WILL HEADLINE LIKELIHOOD IN THE RECREATIONAL FCST. WINDS TO REACH AT LEAST 20 KT...EVEN 25 KT AND GUSTY IN WAKE OF FRONT SAT NIGHT/EARLY SUN WITH STRONG CAA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 9 PM. MARINE...NONE. && 44/33
Hazardous weather outlook, Apr 22, 5:15 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 515 PM EDT FRI APR 22 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 515 PM EDT FRI APR 22 2005 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST FOR LAKE MOULTRIE... ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS EVENING AND AGAIN OVERNIGHT. THE MAIN WEATHER RISKS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. DANGEROUS LIGHTNING WILL ALSO OCCUR. REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .LAKE WINDS...SOUTH WINDS OF 20 KNOTS ARE EXPECTED ON LAKE MOULTRIE THROUGH THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM. REFER TO THE LATEST LAKE WIND ADVISORY AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .RIVER FLOODING...MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE LOWER SANTEE NEAR JAMESTOWN THROUGH SATURDAY AND THEN MINOR FLOODING IS EXPECTED THEREAFTER FOR SEVERAL MORE DAYS. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SAVANNAH RIVER INTO EARLY NEXT WEEK. .LAKE WINDS...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 KNOTS ON LAKE MOULTRIE SATURDAY. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE...FREQUENT GUSTS IN EXCESS OF 34 KNOTS WILL BE POSSIBLE OVER THE SOUTH CAROLINA COASTAL WATERS FROM THE SOUTH SANTEE RIVER TO EDISTO BEACH OUT 20 NM AND FOR THE GEORGIA WATERS FROM SAVANNAH TO THE ALTAMAHA RIVER OUT 20 TO 60 NM SATURDAY NIGHT. A GALE WARNING MAY BE REQUIRED. REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING THROUGH SATURDAY MORNING. 44
In the hours before
Special weather statement, Apr 22, 4:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 443 PM EDT FRI APR 22 2005 GAZ114-137-222115- LONG-TATTNALL- 443 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 515 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER LYNN...OR ABOUT 12 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TISON...MENDES...LYNN...FIVE POINTS... GLENNVILLE AND MIDWAY THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.
Special weather statement, Apr 22, 5:00 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 500 PM EDT FRI APR 22 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-230300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 500 PM EDT FRI APR 22 2005 ...SEVERE WEATHER OUTLOOK... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY THROUGH TONIGHT... A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE EAST TOWARD THE OHIO VALLEY OVERNIGHT DRAGGING A COLD FRONT THROUGH THE SOUTHEAST STATES. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH THROUGH THE AREA AHEAD OF THE FRONT THIS EVENING. INCREASING INSTABILITY AND LOW LEVEL WIND FIELDS MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE. PRIMARY HAZARDS WILL BE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED LATE TONIGHT INTO EARLY SATURDAY MORNING AS THE COLD FRONT PUSHES THROUGH. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR EARLY EVENING. SPOTTERS...EMERGENCY MANAGERS...POLICE AND SHERIFF PERSONNEL...AND THE GENERAL PUBLIC SHOULD REMAIN ALERT TO THE DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION SHOULD ANY WATCHES OR WARNINGS BE ISSUED. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. 44
Special weather statement, Apr 22, 5:02 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 502 PM EDT FRI APR 22 2005 GAZ087-088-099-100-114-115-SCZ040-042-222200- ALLENDALE-BULLOCH-CANDLER-EVANS-HAMPTON-JENKINS-SCREVEN-TATTNALL- 502 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY... ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 600 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 22 MILES NORTH OF MILLETT TO 22 MILES WEST OF ALINE...MOVING SOUTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...THRIFT...MILLEN... EMMALANE...BUTTS AND FOUR POINTS THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Apr 22, 5:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 N PORTAL 32.57N 81.93W
04/22/2005 BULLOCH GA PUBLIC
TREES AND POWER LINES DOWN. WIND ESTIMATED AT 60 MPH.
&&
PMSpecial weather statement, Apr 22, 5:52 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT FRI APR 22 2005 GAZ137>140-222245- COASTAL LIBERTY-INLAND LIBERTY-INLAND MCINTOSH-LONG- 552 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 645 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF LUDOWICI AND 9 MILES SOUTHEAST OF HINESVILLE...MOVING SOUTHEAST AT 30 MPH. THESE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LUDOWICI...AIMAR...WALTHOURVILLE...ALLENHURST... MCINTOSH...TOWNSEND...SCREVEN FORK...HUXFORD...WARSAW AND LECOUNT THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:36 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 39 min |
| Apr 22, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 44 min |
| Apr 22, 6:20 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.